Page 1 of 3 123 LastLast
Results 1 to 10 of 22

Thread: Cymbalta

  1. #1

    Cymbalta

    So I will be starting Cymbalta soon....am in the process of weaning off of eilval, which at this point,was not working very well. I realize Cymbalta has a few unwanted side effects.

    Anyone have any luck with it for the neuropathy?
    Pam

  2. #2
    Senior Member
    Join Date
    May 2005
    Location
    mercer, wisconsin
    Posts
    152
    hi princess,
    i started taking cymbalta for neuro pain the middle of aug. i initially had some nausea...and still do have occassional bouts, but no other side effects.

    i believe that i have had pain relief. i am not sure exactly why or how since i know that the pain is still there but somehow i am not affected by it in the same debilitating way. whatever the reason i am grateful to be able to get through the day without wishing that i were dead because the pain in my arms and back is so intense. i call it "body on fire"...it just doesn't happen like that anymore. now it is pain from true weakness and fatigue. i go to bed at night, it goes away.

    good luck. keep us posted.

  3. #3
    Pam, what else are you taking? How long were you on Elavil?

  4. #4
    ima2003,
    I get what you mean about the burning/body fire. How do you manage in Wisconsin with the cold? Cold makes the burning just awful for me. My family knows I hate the cold because of this. Heck, I get cold just thinking about the cold.

    David,
    I took my 3rd Cymbalta last night. At 52, I know this body well enough to state it knocked me out and I awoke up feeling very groggy. It seems to persist through-out the day, with me yawning and in the fog, which is highly unusual. Neuropathy relief was ok.

    I was taking only 10 mg of elavil at night for about 4 years and it worked fine in the beginning. I also use Ultram 50 mgs about twice daily. Anything more than that wrecks havoc with my system.

    Neurontin, Lyrica caused me weight gain so I discontinued them. Topamax did not sit well with me and made the burning much worse and I developed severe Nystagmus.

    Its been all trial and error for me. I am not so sure I will continue the Cymbalta. My doctor and I had discussed increasing the elival as the 10 mgs is not much, say maybe to 25 or 50. I go back to see him in a few weeks.

    Sigh, I grow weary of the constant battle with the meds and once weaned from all of them. Suffice to say, I was so rotten miserable I did not even want to be around me.


    Thanks for your replys,
    Pam

  5. #5
    for me,cymbalta actually increased my central pain and also had a very odd effect on this area of my RSD knee where i have some type of RLS component going on.it enhanced it to the point where i litterally jumped out of bed the day/night i had to raise the dosage(from only 30 to 40mgs) as my leg felt the worst creepy crawley nasties ever.i ended up pacing the floor all night long,the next morning,i started a rapid taper off that stuff.it was a horrid feeling it created in my legs.

    despite the fact that it was making my CP worse,i wanted to still give it a shot since it WAS actually affecting it,i was hoping that it may turn around for me and DO something good eventually.nope.it also did nothing for my depression either.but i know other people who it has really helped too.everything is very highly individual as far as how it will work on you and your bodys physiology and pain processes.marcia

  6. #6
    Senior Member alan's Avatar
    Join Date
    Jul 2001
    Location
    Baltimore, MD
    Posts
    6,714
    Doc is going to try me on 20 mg. Cymbalta, as we have no other ideas. Hoping to avoid the nausea this time - I'm having enough problems with central pain-caused queasiness and all the painful organs, so I don't need more stomach trouble. And I sure don't need a meed to increase the pains - they keep intensifying on their own and don't need assistance, as I'm beyond miserable already. I want reduction of the bones tnrough skin, skin ripping, burning and being scraped off, and cramping feelings, as well as all the others!
    Last edited by alan; 10-18-2007 at 06:07 PM.
    Alan

    Proofread carefully to see if you any words out.

  7. #7
    cymbalta made me sick as a dog. worst one i've tried. hope you have a lot better luck. but, they've all made me sick. i can't seem to take these kinds of drugs. effexor was my latest try...made me sick from one pill.

  8. #8
    I've been taking it for depression for a week now. So far so good (no side effects).

  9. #9
    I took it and it was awful . Heart racing , sweats , anger .
    SM/ACM Surgery in 1999

    When the world says "give up"; hope whispers "try one more time"
    -anonymous

  10. #10
    Senior Member Tim C.'s Avatar
    Join Date
    Oct 2002
    Location
    New Jersey
    Posts
    2,163
    Blog Entries
    1

    Thumbs down Cymbalta-------

    another nearly usless composition of Rx shit dust.

Similar Threads

  1. cymbalta? does it work for anyone
    By metronycguy in forum Pain
    Replies: 44
    Last Post: 05-04-2011, 11:14 PM
  2. Cymbalta
    By iamkristy in forum Pain
    Replies: 5
    Last Post: 12-20-2006, 10:51 PM
  3. Medication called Cymbalta
    By Bob Street in forum Pain
    Replies: 6
    Last Post: 04-15-2006, 04:35 PM
  4. cymbalta and liver
    By metronycguy in forum Life
    Replies: 3
    Last Post: 01-01-2006, 09:42 PM
  5. CYMBALTA
    By NURSE_NANCI_HHC in forum Pain
    Replies: 30
    Last Post: 06-07-2005, 07:34 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •